Arkansas, 2007

Tornado and Hail in Arkansas, May 3, 2007

May 3, 2007 · NWS JAN · 8 events in 2 counties and zones

Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$710,000
Crop damage
$100,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi. A mix of hail, damaging winds and a few tornadoes occurred during the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 3, 1:25 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, May 3, 1:25 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT THU MAY 3 2007

.SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT
INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE.

A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA
AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND
DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS
ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE
FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE
WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST.

.LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY
INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY
SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED
AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE
TO THE EXTENDED FORECAST THIS AFTERNOON.

&&

.AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON
AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A
SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS
AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  82  64  84 /  60  49  22  15
MERIDIAN      61  81  61  83 /  33  28  36  15
VICKSBURG     67  83  67  87 /  63  57  14  11
HATTIESBURG   63  83  66  85 /  27  42  30  24
NATCHEZ       66  81  67  85 /  62  56  12  15
GREENVILLE    64  79  66  86 /  66  54  14   7
GREENWOOD     65  79  66  85 /  62  48  21   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SCW
Hazardous weather outlook, May 3, 12:30 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT THU MAY 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041830-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
130 PM CDT THU MAY 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE AREA.  THE THUNDERSTORMS WILL COME IN TWO
ROUNDS.

THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF
MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING
HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH THESE STORMS.

THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA
DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN
MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY
THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON.  LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.

...FLOODING...
THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN
THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20.
THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 12:34 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND GST     BROOKHAVEN              31.58N 90.45W
05/03/2007  E70 MPH          LINCOLN            MS   EMERGENCY MNGR

&&

WILSON
Local storm report, May 3, 12:35 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             BROOKHAVEN              31.58N 90.45W
05/03/2007  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

&&

WILSON
Local storm report, May 3, 12:59 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     2 S BROOKHAVEN          31.55N 90.45W
05/03/2007                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN NEAR THE I-55 AND HIGHWAY 84 INTERSECTION.

0135 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
05/03/2007                   LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, May 3, 1:55 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             2 SE PINOLA             31.86N 89.94W
05/03/2007  E0.88 INCH       SIMPSON            MS   BROADCAST MEDIA

            NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.

&&

JCULIN
Local storm report, May 3, 2:23 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 NW MIZE               31.88N 89.57W
05/03/2007  M0.25 INCH       SMITH              MS   EMERGENCY MNGR

&&

HAMRICK

The radar

The Jackson/Brandon,MS radar (KDGX), 152 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.

Hail, Chicot

When
May 3, 3:18 PM CST to 3:25 PM CST
Where
Chicot County, Eudora to 2 mi N of Eudora
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
33.120, -91.270

Thunderstorm Wind, Ashley

When
May 3, 4:04 PM CST
Where
Ashley County, Crossett
Measured
57 kt (66 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.130, -91.970

A few trees and power lines were blown down.

Thunderstorm Wind, Ashley

When
May 3, 4:15 PM CST to 4:35 PM CST
Where
Ashley County, Hamburg to Portland
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
33.230, -91.820

Numerous trees and a few power lines were blown down across the county.

Tornado, Ashley

When
May 3, 4:18 PM CST to 4:23 PM CST
Where
Ashley County, 5 mi SE of Fountain Hill to 5 mi E of Fountain Hill
Rating
EF1
Path length
5 mi
Path width
400 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.299, -91.819

This tornado touched down just southeast of Fountain Hill and was on the ground for 5 miles. Numerous trees, some very large, were uprooted and snapped along the path. A church had a part of its roof blown off and a couple of outbuildings were destroyed.

Hail, Chicot

When
May 3, 4:37 PM CST to 4:45 PM CST
Where
Chicot County, 7 mi SW of Eudora to Eudora
Measured
1.75 in hail
Property damage
$15,000
Crop damage
$100,000
Reported by
Emergency Manager
Coordinates
33.048, -91.355

Thunderstorm Wind, Chicot

When
May 3, 4:48 PM CST
Where
Chicot County, Eudora
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
33.120, -91.270

Some shingles were blown off a few homes and a couple of trees were blown down around town.

Thunderstorm Wind, Chicot

When
May 3, 4:54 PM CST
Where
Chicot County, 2 mi SE of Lake Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$70,000
Reported by
Emergency Manager
Coordinates
33.310, -91.255

A couple of trees were blown down in an RV park. One totally damaged an RV.

Thunderstorm Wind, Chicot

When
May 3, 4:57 PM CST
Where
Chicot County, 2 mi N of Lake Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.359, -91.280

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31864, 32947, 32952, 32955, 32962, 32964, 32967, 32972.